Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 79, NWS Milwaukee, WI

September 19, 2013Fond du Lac County, Ozaukee County, Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 19, 2013, 9:35 PM CDT for Fond du Lac County, Ozaukee County, Sheboygan County, Wisconsin. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 19, 2013, 9:35 PM CDT (02:35 UTC)
Expired
Sep 19, 2013, 10:15 PM CDT
In force
40 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fond du Lac County, WI, Ozaukee County, WI, Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 19, 9:45 PM CDTTSTM WND DMG5 W Random Lake, WIDELAYED REPORT. TREES 2.5 TO 3 FEET IN DIAMETER BLOWN DOWN AND BLOCKING THE INTERSECTION OF HWY 28 AND HWY 144.
Sep 19, 9:53 PM CDTTSTM WND DMG6 Sw Plymouth, WITREES BLOWN DOWN AND BLOCKING THE INTERSECTION OF HWY 67 AND WATERCRESS RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 19, 4:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2689 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WUUS53 KMKX 200235
SVRMKX
WIC039-089-117-200315-
/O.NEW.KMKX.SV.W.0079.130920T0235Z-130920T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
935 PM CDT THU SEP 19 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN...
  NORTHERN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
  SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN...

* UNTIL 1015 PM CDT

* AT 930 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHEAST OF CAMPBELLSPORT TO 7 MILES
  NORTHWEST OF RANDOM LAKE TO FREDONIA...AND MOVING NORTHEAST AT 35
  MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BELGIUM AROUND 945 PM CDT.
  HARRINGTON BEACH STATE PARK AND PLYMOUTH AROUND 950 PM CDT.
  ELKHART LAKE AND SHEBOYGAN AIRPORT AROUND 955 PM CDT.
  KOHLER ANDRAE STATE PARK AND SHEBOYGAN AROUND 1000 PM CDT.
  HOWARDS GROVE AROUND 1005 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HINGHAM...WALDO...ADELL...GREENBUSH...HARRINGTON BEACH ST PARK...
GLENBEULAH...GIBBSVILLE...JOHNSONVILLE AND HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4374 8770 4368 8770 4356 8778 4349 8779
      4340 8804 4354 8804 4355 8817 4357 8819
      4370 8839 4390 8786 4389 8773 4381 8772
      4377 8769
TIME...MOT...LOC 0235Z 243DEG 30KT 4371 8816 4366 8799
          4352 8797

HAIL...1.00IN
WIND...60MPH

$$

MEB
2 follow-up statements
348 
WWUS53 KMKX 200251
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
951 PM CDT THU SEP 19 2013

WIC039-200301-
/O.CAN.KMKX.SV.W.0079.000000T0000Z-130920T0315Z/
FOND DU LAC WI-
951 PM CDT THU SEP 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOND DU LAC
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4374 8770 4368 8770 4356 8778 4349 8779
      4342 8802 4354 8804 4356 8806 4358 8813
      4377 8816 4390 8786 4389 8773 4381 8772
      4377 8769
TIME...MOT...LOC 0251Z 243DEG 30KT 4377 8800 4372 8783
          4358 8781

$$

WIC089-117-200315-
/O.CON.KMKX.SV.W.0079.000000T0000Z-130920T0315Z/
OZAUKEE WI-SHEBOYGAN WI-
951 PM CDT THU SEP 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHEBOYGAN AND
NORTHERN OZAUKEE COUNTIES UNTIL 1015 PM CDT...

AT 948 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PLYMOUTH TO SHEBOYGAN FALLS TO CEDAR GROVE...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  KOHLER ANDRAE STATE PARK AND SHEBOYGAN AROUND 1000 PM CDT.
  HOWARDS GROVE AROUND 1005 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE JOHNSONVILLE AND HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4374 8770 4368 8770 4356 8778 4349 8779
      4342 8802 4354 8804 4356 8806 4358 8813
      4377 8816 4390 8786 4389 8773 4381 8772
      4377 8769
TIME...MOT...LOC 0251Z 243DEG 30KT 4377 8800 4372 8783
          4358 8781

HAIL...1.00IN
WIND...60MPH

$$

REM
140 
WWUS53 KMKX 200315
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1015 PM CDT THU SEP 19 2013

WIC089-117-200325-
/O.EXP.KMKX.SV.W.0079.000000T0000Z-130920T0315Z/
OZAUKEE WI-SHEBOYGAN WI-
1015 PM CDT THU SEP 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR SHEBOYGAN AND NORTHERN OZAUKEE
COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH 
OTHER THUNDERSTORMS APPROACHING FROM THE WEST.

IN ADDITION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 12 
MIDNIGHT CDT.

LAT...LON 4374 8770 4368 8770 4356 8778 4349 8779
      4342 8802 4354 8804 4356 8806 4358 8813
      4377 8816 4390 8786 4389 8773 4381 8772
      4377 8769
TIME...MOT...LOC 0251Z 243DEG 30KT 4377 8800 4372 8783
          4358 8781

$$

REM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 3:27 PM CDT, 6 hours 8 minutes earlier.

Area forecast discussion, Sep 19, 3:27 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CDT THU SEP 19 2013

.TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH.

CLEARING SKIES IN SOUTH CENTRAL WI WILL CREATE A GOOD SETUP FOR
STRONG STORMS JUST AHEAD OF A COLD FRONT LATE THIS AFTERNOON AND
EARLY EVENING. ENHANCED LIFT FROM RIGHT ENTRANCE REGION OF
STRENGTHENING UPPER LEVEL JET DUE TO SHARPENING UPPER TROUGH WILL MOVE
ACROSS SRN WI OVERNIGHT. THE SURFACE TROUGH CURRENTLY EXTENDS FROM
AROUND DULUTH THROUGH DES MOINES.

MORNING CONVECTION AND LINGERING CLOUDS HELPED TO LAY OUT AN
EFFECTIVE WARM FRONTAL BOUNDARY ROUGHLY FROM THE WISCONSIN RIVER
VALLEY SOUTHEAST THROUGH WALWORTH COUNTY. DEWPOINTS IN THIS WARM
SECTOR ARE IN THE UPPER 60S TO AROUND 70 EXCEPT WHERE THEY HAVE
MIXED OUT. MIXED LAYER CAPE VALUES ARE AROUND 3000 J/KG WITH MINIMAL
CIN IN SOUTH CENTRAL WI PER SPC MESO ANALYSIS PAGE/RAP. PRECIPITABLE
WATER VALUES ARE AROUND 1.7 WHICH IS IN THE 99TH PERCENTILE FOR
OCCURRENCE. THE MAIN FACTOR THAT IS MISSING FROM THIS SETUP FOR
SEVERE CONVECTION IS SHEAR. 0-6KM BULK SHEAR WILL PEAK AT 20 TO 30
KNOTS AROUND 00Z WITH THE CONVECTION. LOCALLY BACKED WINDS NEAR THE
LAKESHORE COULD LEAD TO HIGHER 0-1KM SHEAR. TORNADO THREAT IS NOT
NIL BUT MARGINAL.

THE GENERAL CONVECTIVE SCENARIO FAVORS A LINE OF STORMS WITH
EMBEDDED SEVERE POTENTIAL. THERE IS ALREADY A LINE FORMING NEAR THE
SURFACE FRONT IN NORTHEAST IOWA THAT IS EXPECTED TO TRACK INTO THE
FAR WESTERN MKX FORECAST AREA AROUND 4 PM. DOWNDRAFT CAPE AND LOW
LEVEL LAPSE RATES WITH INVERTED V FORECAST SOUNDINGS FAVOR DAMAGING
WIND GUST POTENTIAL. THE HIGH CAPE BUT LACK OF SHEAR SUGGESTS
MARGINALLY SEVERE HAIL. THE HIGH PRECIPITABLE WATER MEANS THAT THE
THUNDERSTORMS WILL BE PRODUCING HEAVY RAIN. ONE INCH PER HOUR RAIN
RATES WILL BE LIKELY. WILL NEED TO KEEP AN EYE ON ANY TRAINING
CONVECTION WHICH COULD CAUSE LOCALIZED FLOODING.

.FRIDAY...FORECAST CONFIDENCE IS MEDIUM.

THE SFC TROF/COLD FRONT WILL EXIT THE SOUTHEAST CORNER OF THE
FORECAST AREA RIGHT AROUND 12Z FRIDAY. ALTHOUGH COOLER AND DRIER
AIR WILL BE WORKING INTO THE LOW LEVELS...THERE IS STILL SOME
IMPRESSIVE DEEP LAYER FORCING HANGING BACK TO THE WEST AS A SHARP
MID LEVEL TROF ENTERS WESTERN WISCONSIN. WE ARE STILL UNDER THE
RIGHT ENTRANCE REGION OF THE UPPER JET. SO THE POTENTIAL EXISTS FOR
SOME POST FRONTAL PRECIP ACROSS THE EAST THROUGH ABOUT MID
MORNING...BEFORE IT ALL PUSHES OFF TO THE EAST BY AFTERNOON. SOME
OF THE MODELS ARE DRY AFTER 12Z...OTHERS MORE WET...SO A
CONSENSUS WAS USED AS A BLEND.

.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE IS HIGH.

HIGH PRESSURE BUILDS ACROSS THE AREA WITH SUNSHINE RETURNING ON
SATURDAY. LOOK FOR HIGHS ONLY IN THE 60S.

.SUNDAY AND MONDAY...FORECAST CONFIDENCE IS HIGH.

HIGH PRESSURE HOLDS BUT BEGINS TO SLIDE EAST. A NORTHEAST FETCH
ACROSS LAKE MICHIGAN WITH DELTA-T/S APPROACHING 14 WILL LIKELY
RESULT IN A FEW MORE CLOUDS ACROSS THE SOUTHEAST. THE AIRMASS
LOOKS TOO DRY FOR ANY LAKE EFFECT SHOWERS.

.MONDAY NIGHT AND BEYOND...FORECAST CONFIDENCE IS MEDIUM.

A SFC TROF ATTEMPTS TO ENTER THE WESTERN CWA MONDAY NIGHT...BUT IT
LOOKS LIKE IT WASHES OUT. THIS IS ONLY WORTH A SLIGHT CHANCE
NORTHWEST OF MADISON. HIGH PRESSURE THEN BUILDS BACK IN FOR MUCH
OF THE REMAINDER OF NEXT WEEK...WITH TEMPERATURES PRETTY CLOSE TO
NORMAL.

&&

.AVIATION/00Z TAFS/...

CONVECTION WILL ARRIVE FROM WEST TO EAST LATE THIS AFTERNOON/EARLY
EVENING JUST AHEAD OF A COLD FRONT AND SHARPENING MID-LEVEL TROUGH
IN GENERALLY A LINE OF THUNDERSTORMS. SCATTERED THUNDERSTORMS ARE
POSSIBLE OUT AHEAD OF THIS AREA. A FEW THUNDERSTORMS ARE EXPECTED TO
BE SEVERE WITH DAMAGING WIND GUSTS THE MAIN THREAT. MARGINALLY
SEVERE HAIL IS ALSO A THREAT.

IN THE WAKE OF THE LEADING EDGE OF CONVECTION...RAIN WITH ISOLATED
THUNDER COULD LINGER THROUGH MUCH OF THE NIGHT. CEILINGS AND
VISIBILITIES COULD DROP TO MVFR. RAIN EXPECTED TO TAPER OFF FROM
WEST TO EAST BETWEEN 09Z AND 12Z. GUSTY WNW WINDS ANTICIPATED FRIDAY
WITH VFR BROKEN CUMULUS CLOUDS DEVELOPING IN THE AFTERNOON.

&&

.MARINE...

GUSTY SOUTH WINDS OVER THE LAKE LED TO EXPANDING THE SMALL CRAFT
ADVISORY DOWN TO THE IL BORDER THROUGH THE LATE EVENING.

THUNDERSTORMS TRACKING FROM WEST TO EAST ALONG A COLD FRONT COULD
PACK WINDS IN EXCESS OF 33 KNOTS AS THEY MOVE THROUGH OVERNIGHT.
BREEZY WEST WINDS IN WAKE OF PASSING COLD FRONT MAY REACH SMALL
CRAFT ADVISORY LEVELS OVER THE ENTIRE NEAR SHORE AREA FOR A TIME ON
FRIDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643>646.

&&

TONIGHT/FRIDAY AND AVIATION/MARINE...MRC
FRIDAY NIGHT THROUGH THURSDAY...DAVIS
Hazardous weather outlook, Sep 19, 4:50 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
450 PM CDT THU SEP 19 2013

WIZ046-047-051-052-056>060-062>072-201130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
450 PM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA FROM WEST TO EAST
LATE THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES EAST
ACROSS THE REGION. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
MIDNIGHT. THUNDERSTORMS WILL PRODUCE HEAVY RAIN. DAMAGING WINDS AND
LARGE HAIL ARE POSSIBLE WITH THESE STORMS. THERE IS ALSO A SMALL
TORNADO THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FRIDAY MORNING ACROSS SOUTHEAST WISCONSIN
WITH A CHANCE FOR THUNDERSTORMS ELSEWHERE AS THE COLD FRONT EXITS
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

LMZ643>646-201130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
450 PM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO THIS EVENING FOR
GUSTY SOUTH WINDS THAT WILL CAUSE WAVES TO REACH 5 FEET AT TIMES.

THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS EVENING AS A
STRONG COLD FRONT MOVES EAST ACROSS THE REGION. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FRIDAY MORNING AS THE COLD FRONT MOVES
ACROSS SOUTHERN LAKE MICHIGAN. BREEZY WEST WINDS IN THE WAKE OF
THE FRONT MAY REACH SMALL CRAFT ADVISORY LEVELS FOR A TIME ON
FRIDAY.

WWW.WEATHER.GOV/MKX

MRC

In the hours before

Special weather statement, Sep 19, 7:44 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
744 PM CDT THU SEP 19 2013

WIZ067-068-200115-
GREEN-LAFAYETTE-
744 PM CDT THU SEP 19 2013

...STRONG THUNDERSTORM MOVING INTO EASTERN LAFAYETTE AND NORTHWEST
GREEN COUNTIES...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL LAFAYETTE COUNTY...
MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  ARGYLE BY 750 PM CDT...
  NEW GLARUS BY 810 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MEB
Special weather statement, Sep 19, 7:52 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
752 PM CDT THU SEP 19 2013

WIZ067-200130-
LAFAYETTE-
752 PM CDT THU SEP 19 2013

...STRONG THUNDERSTORM MOVING INTO SOUTHWEST LAFAYETTE COUNTY...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 40 MILES WEST OF
DARLINGTON TO 23 MILES SOUTHWEST OF DARLINGTON TO 38 MILES SOUTH OF
DARLINGTON...MOVING EAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  BENTON BY 805 PM CDT...
  SHULLSBURG BY 810 PM CDT...
  DARLINGTON AND BELMONT BY 825 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MEB
Local storm report, Sep 19, 8:05 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
805 PM CDT THU SEP 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     STOUGHTON               42.92N 89.22W
09/19/2013                   DANE               WI   PUBLIC

            LARGE TREE UPROOTED AND MANY SMALLER TREES SNAPPED.
            REPORT FROM FACEBOOK. TIME ESTIMATED FROM RADAR.

&&

ET
Local storm report, Sep 19, 8:15 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 PM CDT THU SEP 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             2 N JANESVILLE          42.71N 89.02W
09/19/2013  M1.00 INCH       ROCK               WI   PUBLIC

&&

ET
Special weather statement, Sep 19, 8:44 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
844 PM CDT THU SEP 19 2013

WIZ051-052-058-059-200215-
DODGE-FOND DU LAC-SHEBOYGAN-WASHINGTON-
844 PM CDT THU SEP 19 2013

...STRONG THUNDERSTORM MOVING INTO NORTHEAST DODGE AND NORTHWEST
WASHINGTON COUNTIES...

AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF HARTFORD...MOVING NORTHEAST
AT 35 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  THERESA BY 850 PM CDT...
  KEWASKUM BY 900 PM CDT...
  CAMPBELLSPORT BY 910 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MEB
Special weather statement, Sep 19, 9:01 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 PM CDT THU SEP 19 2013

WIZ047-051-052-058>060-065-200300-
DODGE-FOND DU LAC-GREEN LAKE-OZAUKEE-SHEBOYGAN-WASHINGTON-WAUKESHA-
901 PM CDT THU SEP 19 2013

...STRONG THUNDERSTORM MOVING THROUGH DODGE...WASHINGTON AND FOND DU
LAC COUNTIES...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
WAUPUN TO 6 MILES SOUTH OF HARTFORD...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  WAUPUN AND HARTFORD BY 905 PM CDT...
  BRANDON AND MAYVILLE BY 910 PM CDT...
  SLINGER BY 925 PM CDT...
  THERESA BY 930 PM CDT...
  OAKFIELD AND LOMIRA BY 940 PM CDT...
  WEST BEND BY 955 PM CDT...
  WEST BEND AIRPORT AND KEWASKUM BY 1000 PM CDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

REM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 7:13 PM CDTAreal Flood AdvisoryMKXMilwaukee, Waukesha3 hr
Sep 19, 7:47 PM CDTAreal Flood AdvisoryMKXColumbia, Dane, Iowa, Sauk3 hr
Sep 19, 8:16 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Jefferson29 min
Sep 19, 9:09 PM CDTAreal Flood AdvisoryMKXDane3 hr
Sep 19, 9:09 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington36 min
Sep 19, 9:22 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Washington38 min
Sep 19, 9:35 PM CDTSpecial Marine WarningMKX55 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.